Jump to content
CrazyBoards.org

Trazodone vs Remeron


Recommended Posts

OK.  So I know that with all things, YMMV, but I'm not too happy with the traz and considering switching over to Remeron.  The main problem I have with the traz is that it's giving me a serious hang-over, and as a result, I'm having to take a lot more adderall than I usually do.  I can't take Seroquel because of my PLMS and I build a tolerance to all the Z drugs pretty quickly and I just can't deal with the taste issue for Lunesta, so Rem and traz are my only options at this point (other than adding on another benzo or increasing the K, but I really don't want to do either). My biggest sleep issue is difficulty in initiating sleep.  After that, it would be lack of quality sleep (although once I get my Mirapex up to a higher dosage, that should hopefully go away).  Other than the hang-over, the traz is pretty decent at getting me asleep and keeping it that way.

For those who have taken both (preferably where that was the only change in your cocktail), I was just wondering if the hangover profiles from both are equal or if the Rem is a little more gentle.  One of my big concerns with the Rem is the whole weight gain thing.  Does anyone know if that happens due to increased calorie intake or metabolic slow-down?  Also, do any of you find that Rem works better in the AD neighbourhood?  Responses are much appreciated.

Link to comment
Share on other sites

For me, Trazodone didn't produce enough drowsiness to work for sleep. Remeron however is extremely sedating for me, it's not real gentle and I would think would give as much of a hangover as Trazodone. It also did cause some Restless Leg Syndrome for me at higher doses. I'm only taking 3.75 of it now which is enough to help with sleep but I'm going to ask my doctor for something else.

It worked fairly well as an AD for me until it pooped out and I became extremely sensitive to it.

Link to comment
Share on other sites

i can say with relative certainty that the remeron weight gain is mainly because it makes you insanely hungry. I mean like, pot smoking munchies, all day every day. I was told if you can resist, weight gain isn't a problem.

Link to comment
Share on other sites

I was only on Trazodone briefly, but I believe it was the only med change I made at the time (replacing Remeron, which I've taken on and off for 7-8 years).

I have nothing good to say about Trazodone. 25 mg did absolutely nothing. 50 mg made me sleep 18+ hours and feel like a zombie the other 6.

Remeron has always been my last-resort sleep aid. I pretty much know a pinch of that (in addition to the rest of my sleep-inducing cocktail) will get me a good night's sleep. I have taken it successfully in the past on an as-needed basis without any other sleep meds, as well.

The problem with it is that it leaves me a little groggy in the morning. I could easily sleep 12-14 hours when taking the stuff. The weight gain wouldn't be such a big problem for me (I'm chronically underweight) except that it makes you crave carbs/sugar like you wouldn't believe and as a result, pushed my cholesterol into the danger zone.

Even at a low dose (3.25-7.5 mg) I noticed mild antidepressant (when taken regularly). I also like that you can start/stop it without titration.

I went on Rozerom a few months ago and have had fairly good success. But not good enough that I've been able to get off the Ambien (I haven't even been able to successfully switch to Sonata, which was my first goal).

Link to comment
Share on other sites

I've never taken Remeron, but I've been taking trazodone since the end of December (100 mg) for sleep. I don't feel hung over in the morning---in fact, I feel pretty lively! I sleep great, but I do wake up a couple of times, yet am able to fall back to sleep easily. If I can't go back to sleep, I take 2 mg of Lunesta. I allow myself 9 hours of sleep---if I don't get that, I end up with a migraine.

I also started taking Effexor when I started traz and I've lost at least 10 lbs since then. The early SEs were a stuffy nose, dry mouth, and coughing at night. They've abated.

I was taking doxepin for sleep but it was taken away from me due to its potential to be lethal at not so high dosages (which is why I was in the hospital).

dianebea

Link to comment
Share on other sites

with regard to the question about rem and weight gain my doc explained this to me as i take rem and had gained weight in the past on other meds.

rem makes you retain water WITHIN your cells, so basically imagine a cell with water inside. normal fluid retention occurs when water is trapped around the OUTSIDE of cells.

This retention of fluid within the cell means that fluid tablets and such other medicines for losing fluid fail to stop weight gain as they only work on the fluid which is built up outside of cells and not the inside.

This however accounts for only a small percentage of weight gain around 4-5kgs (sorry to lazy to convert that to lbs at the moment. the rest of weight gain experienced due to this med is from the patients poor eating habits and lack of exercise.

My doc promised me that if i was eating well, and exercising i would avoid weight gain, and even be able to lose the weight i put on whilst on other meds while taking rem. This was true, i can now finally say that since we found the right level of rem for my system, plus my exercise and eating healthy i have begun to lose weight.

good luck to you.

Link to comment
Share on other sites

  • 1 month later...

I take both remeron and trazadone. I stopped remeron for awhile and did not miss it, doc was not happy about this as he thinks I need it. As far as the trazodone I can not sleep without it

take care

trg247

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...